MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL10H L 230MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL10H L 230MM; PLATE, FIXATION, BONE
Model Number 71800010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Deformity/ Disfigurement (2360)
Date of Event 12/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It is reported that, after an internal fixation surgery was performed on (b)(6) 2021, the patient attended the hospital because of pain and deformity.After evaluation, it was found that the 4.5mm l-d fem lk pl10h l 230mm is broken.A revision surgery has not been performed.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation but the pictures were reviewed, and the fracture was confirmed.The clinical/medical investigation concluded that, this case reports, following an internal fixation surgery on 10-9-2021, it was reported the patient attended the institute for of pain and deformity.After evaluation, it was found that the 4.5mm l-d fem lk pl10h l 230mm was fractured.Three x-ray photos dated (b)(6) 2021, revealed a distal femoral fracture no comparison image post implant was provided to understand how much of this fracture is persistent from the original.Per subsequent e-mail, the patient was complaint with the rehab plan.A revision surgery was set for (b)(6) 2022, that has not been performed.¿all documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation¿.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury or surgical technique.The contribution of the device to the reported incident could be corroborated as the device was found to be broken in an evaluation.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be fractured along the middle of the device, rendering the device inoperative.Both of the fractured components were returned.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.The clinical/medical evaluation concluded that the three provided x-ray photos dated (b)(6) 2021, approximately three months after the patient¿s internal fixation surgery, revealed distal femoral fracture.However, without the requested clinical information, the root cause of the reported fracture cannot be definitively concluded based on the provided information.The planned revision surgery has not been performed.According to the report, the pain is still in pain.Should any additional relevant patient information be provided this case would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
4.5MM L-D FEM LK PL10H L 230MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13364852
Report Number1020279-2022-00330
Device Sequence Number14315903
Product Code HRS
UDI-Device Identifier03596010520029
UDI-Public03596010520029
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K092015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71800010
Device Catalogue Number71800010
Device Lot Number19LM13894
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer02/25/2022
06/27/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date02/28/2022
06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale